Advertisement

Effective Batalin–Vilkovisky Theories, Equivariant Configuration Spaces and Cyclic Chains

  • Alberto S. CattaneoEmail author
  • Giovanni Felder
Chapter
Part of the Progress in Mathematics book series (PM, volume 287)

Abstract

Dedicated to Murray Gerstenhaber and Jim Stasheff

Kontsevich’s formality theorem states that the differential graded Lie algebra of multidifferential operators on a manifoldMisL -quasi-isomorphic to its cohomology. The construction of theL -map is given in terms of integrals of differential forms on configuration spaces of points in the upper half-plane. Here we consider configuration spaces of points in the disk and work equivariantly with respect to the rotation group. This leads to considering the differential graded Lie algebra of multivector fields endowed with a divergence operator. In the case of\({\mathbb{R}}^{d}\)with standard volume form, we obtain anL -morphism of modules over this differential graded Lie algebra from cyclic chains of the algebra of functions to multivector fields. As a first application we give a construction of traces on algebras of functions with star-products associated with unimodular Poisson structures. The construction is based on the Batalin–Vilkovisky quantization of the Poisson sigma model on the disk and in particular on the treatment of its zero modes.

Mathematics Subject Classification 2010: Primary 53D55; Secondary 81T40, 81T45, 81T70

Key words

Poisson sigma model BV quantization Effectiveaction Lalgebras Cyclic homology Unimodular Poisson structures 

References

  1. 1.
    Bonechi, F., Zabzine M.: Poisson sigma model on the sphere. Comm. Math. Phys.285, 1033–1063 (2009).arXiv:0706.3164 MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Bott, R., Cattaneo, A.S.: Integral invariants of 3-manifolds. J. Differ. Geom.48(1), 91–133 (1998)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Cattaneo, A.S., Felder, G.: A path integral approach to the Kontsevich quantization formula. Comm. Math. Phys.212(3), 591–611 (2000)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Cattaneo, A.S., Felder, G.: On the AKSZ formulation of the Poisson sigma model. Lett. Math. Phys.56(2), 163–179 (2001) EuroConférence Moshé Flato 2000, Part II (Dijon)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Cattaneo, A.S., Felder, G.: Relative formality theorem and quantisation of coisotropic submanifolds. Adv. Math.208(2), 521–548 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Cattaneo, A.S., Felder, G., Willwacher, T.: On L-infinity morphisms of cyclic chains. Lett. Math. Phys.90, 85–101 (2009). The character map in deformation quantization,arXiv:0906.3122 MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Cattaneo, A.S., Rossi, C.A.: Wilson surfaces and higher dimensional knot invariants. Comm. Math. Phys.256(3), 513–537 (2005)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Connes, A.: Noncommutative differential geometry. Inst. Hautes Études Sci. Publ. Math.62, 257–360 (1985)MathSciNetCrossRefGoogle Scholar
  9. 9.
    Costello, K.J.: Renormalisation and the Batalin-Vilkovisky formalism. E-print (2007).arXiv:0706.1533v3 Google Scholar
  10. 10.
    Costello, K.J.: Topological conformal field theories and Calabi-Yau categories. Adv. Math.210(1), 165–214 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Dolgushev, V.: A formality theorem for Hochschild chains. Adv. Math.200(1), 51–101 (2006)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Felder, G., Shoikhet, B.: Deformation quantization with traces. Lett. Math. Phys.53(1), 75–86 (2000)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Ferrario, A.: Poisson sigma model with branes and hyperelliptic Riemann surfaces. J. Math. Phys.49, 092301 (2008).arXiv:0709.0635v2 Google Scholar
  14. 14.
    Gerstenhaber, M.: The cohomology structure of an associative ring. Ann. Math. (2)78, 267–288 (1963)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Getzler, E., Jones, J.D.S.:A -algebras and the cyclic bar complex. Illinois J. Math.34(2), 256–283 (1990)MathSciNetzbMATHGoogle Scholar
  16. 16.
    Ikeda, N.: Two-dimensional gravity and nonlinear gauge theory. Ann. Phys.235(2), 435–464 (1994)MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Kontsevich, M.: Deformation quantization of Poisson manifolds. Lett. Math. Phys.66(3), 157–216 (2003)MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Kontsevich, M., Soibelman, Y.: Notes on A-infinity algebras, A-infinity categories and non-commutative geometry. I. E-print (2006).arXiv:math/0606241v2 [math.RA] Google Scholar
  19. 19.
    Koszul, J.-L.: Crochet de Schouten–Nijenhuis et cohomologie. Astérisque. (Numero Hors Série), 257–271 (1985) The mathematical heritage of Élie Cartan (Lyon, 1984)Google Scholar
  20. 20.
    Lada, T., Stasheff, J.: Introduction to SH Lie algebras for physicists. Int. J. Theor. Phys.32(7), 1087–1103 (1993)MathSciNetCrossRefzbMATHGoogle Scholar
  21. 21.
    Losev, A.: BV formalism and quantum homotopical structures. Lectures at GAP3, Perugia (2006)Google Scholar
  22. 22.
    Mnëv, P.: Notes on simplicial BF theory. E-print (2006).arXiv:hep-th/0610326v3 Google Scholar
  23. 23.
    Schaller, P., Strobl, T.: Poisson structure induced (topological) field theories. Mod. Phys. Lett. A9(33), 3129–3136 (1994)MathSciNetCrossRefzbMATHGoogle Scholar
  24. 24.
    Schlessinger, M., Stasheff, J.: The Lie algebra structure of tangent cohomology and deformation theory. J. Pure Appl. Algebra38(2–3), 313–322 (1985)MathSciNetCrossRefzbMATHGoogle Scholar
  25. 25.
    Schwarz, A.: Geometry of Batalin-Vilkovisky quantization. Comm. Math. Phys.155(2), 249–260 (1993)MathSciNetCrossRefzbMATHGoogle Scholar
  26. 26.
    Shoikhet, B.: On the cyclic formality conjecture. E-print.arXiv:math/9903183v3 Google Scholar
  27. 27.
    Shoikhet, B.: A proof of the Tsygan formality conjecture for chains. Adv. Math.179(1), 7–37 (2003)MathSciNetCrossRefzbMATHGoogle Scholar
  28. 28.
    Stasheff, J.D.: Homotopy associativity ofH-spaces. I, II. Trans. Am. Math. Soc.108, 275–292 (1963); Trans. Am. Math. Soc.108, 293–312 (1963)CrossRefzbMATHGoogle Scholar
  29. 29.
    Tamarkin, D., Tsygan, B.: Cyclic formality and index theorems. Lett. Math. Phys.56(2), 85–97 (2001)MathSciNetCrossRefzbMATHGoogle Scholar
  30. 30.
    Tsygan, B.: Formality conjectures for chains. In: Differential topology, infinite-dimensional Lie algebras, and applications, Am. Math. Soc. Transl. Ser. 2, vol. 194, pp. 261–274. Am. Math. Soc., Providence, RI (1999)Google Scholar

Copyright information

© Springer Science+Business Media, LLC 2011

Authors and Affiliations

  1. 1.Institut für MathematikUniversität Zürich-IrchelZürichSwitzerland
  2. 2.Department of MathematicsETH ZürichZürichSwitzerland

Personalised recommendations